MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR BILIARY STENT SYSTEM; VASCULAR AND BILIARY STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR BILIARY STENT SYSTEM; VASCULAR AND BILIARY STENT
Catalog Number VIUS08060
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H10: d4 (expiration date: 02/2027).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stent placement procedure in the subclavian residual stenosis via the left arm, the distal end of the stent allegedly would not open.It was further reported that when the health care professional tried to balloon it open, the stent allegedly made a loud popping noise.Reportedly, another stent was used to overlap the stent.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.Investigation summary: the sample was not returned for evaluation and no images were provided for review which leads to inconclusive evaluation result.The user did not experience difficulty during deployment; the lesion was pre-dilated.The product was used in the subclavian vessel which is an off-label use which was considered another factor related to the reported issue.Based on the investigation of the provided information, the investigation is closed as inconclusive.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product, the potential issue was found addressed.The instructions for use state: 'pre-dilatation of the stricture with an appropriately sized balloon dilatation catheter is left to the discretion of the treating physician' and 'post-dilatation of the stent with an appropriately sized balloon dilatation catheter is left to the discretion of the treating physician'.Regarding oversizing the instructions for use state: 'appropriate diameter sizing of the stent to the target lesion is required to reduce the possibility of stent migration.The stent should be approximately one millimeter larger in diameter than the target lumen'.The bard lifestar vascular stent system is indicated for the treatment of iliac occlusive disease.H10: d4 (expiration date: 02/2027).Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
LIFESTAR BILIARY STENT SYSTEM
Common Device Name
VASCULAR AND BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19687218
Report Number9681442-2024-00170
Device Sequence Number7081026
Product Code FGE
UDI-Device Identifier04049519005416
UDI-Public(01)04049519005416
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K063532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVIUS08060
Device Lot NumberANJP1561
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2024
Supplement Date Received by Manufacturer07/10/2024
Initial Report FDA Received Date07/08/2024
Supplement Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown